Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 6, 1998, 1:00 AM CST for Gregg County, Upshur County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 1998, 1:00 AM CST (07:00 UTC)
- Expired
- Jan 6, 1998, 4:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Gregg County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 631 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 060702 FFWSHV TXC183-459-061000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 100 AM CST TUE JAN 6 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 400 AM CST FOR THE FOLLOWING AREAS... IN NORTHEAST TEXAS ...GREGG COUNTY...UPSHUR COUNTY AT 100 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED SHOWERS AND THUNDERSTORMS OVER UPSHUR AND GREGG COUNTIES THAT CONTINUED TO PRODUCE RAINFALL AMOUNTS OF ONE TO NEAR TWO INCHES PER HOUR. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 20 MPH BUT CONTINUED TO DEVELOP AND SPREAD OVER THE SAME AREA. THE HEAVY RAIN WILL CAUSE RAPID WATER RUNOFF AND FLASH FLOODING RESULTING IN SOME ROADS TO BE COVERED BY HIGH WATER AND MAY RESULT IN SOME ROAD AND CULVERT WASHOUTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. 6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 5, 9:15 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jan 5, 9:15 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 915 PM CST MON JAN 5 1998 STORMS CONTINUE TO DEVELOP IN CENTRAL TX AND MOVING EAST NORTHEAST. CURRENTLY ONLY ISOLATED THUNDERSTORMS ARE LOCATED IN NORTHEAST TEXAS BUT AN INCREASE IS EXPECTED LATER TONIGHT. INVITATIONS HAVE BEEN SENT OUT TO THE MIDNIGHT SHIFT FOR A THUNDEROUS PARTY. SO UNTIL THEN WILL ONLY DO A MINOR DRESSING TO THE FORECAST. ELEVEN
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 6:51 PM CST | Severe Thunderstorm Warning | SHV | Angelina | 54 min |
| Jan 5, 10:48 PM CST | Tornado Warning | SHV | Smith | 57 min |
| Jan 5, 11:23 PM CST | Flash Flood Warning | SHV | Smith | 3 hr |
| Jan 5, 11:43 PM CST | Tornado Warning | SHV | Smith | 32 min |
| Jan 5, 11:46 PM CST | Tornado Warning | SHV | Upshur | 59 min |
| Jan 5, 11:53 PM CST | Severe Thunderstorm Warning | SHV | Gregg | 52 min |
| Jan 6, 12:28 AM CST | Severe Thunderstorm Warning | SHV | Cass | 62 min |
| Jan 6, 12:33 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 57 min |
| Jan 6, 1:22 AM CST | Severe Thunderstorm Warning | SHV | Bowie | 53 min |
| Jan 6, 1:26 AM CST | Severe Thunderstorm Warning | SHV | Gregg | 49 min |
| Jan 6, 1:53 AM CST | Flash Flood Warning | SHV | Cass, Marion | 3 hr |
| Jan 6, 2:36 AM CST | Flash Flood Warning | SHV | Bowie | 3 hr |
| Jan 6, 5:25 AM CST | Severe Thunderstorm Warning | SHV | Panola | 65 min |
| Jan 6, 12:10 PM CST | Flash Flood Warning | SHV | Sabine, San Augustine, Shelby | 4 hr |
| Jan 6, 2:34 PM CST | Flash Flood Warning | SHV | Smith | 3 hr |
| Jan 6, 3:00 PM CST | Flash Flood Warning | SHV | Angelina | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.